Alert archive / Alabama / Flash Flood Warnings in 2006

Flash Flood Warning 13, NWS Huntsville, AL

May 10, 2006Colbert County, Franklin County, Alabama

NWS Huntsville, AL issued this flash flood warning at May 10, 2006, 1:14 PM CDT for Colbert County, Franklin County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2006, 1:14 PM CDT (18:14 UTC)
Expired
May 10, 2006, 4:15 PM CDT
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

Counties Colbert County, AL, Franklin County, AL

The radar

The Columbus AFB radar (KGWX), 104 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHUN 101821
FFWHUN
ALC033-059-102115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
114 PM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLBERT COUNTY IN NORTHWEST ALABAMA
  FRANKLIN COUNTY IN NORTHWEST ALABAMA

* UNTIL 415 PM CDT

* AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
A LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN APPROACHING 
NORTHWEST ALABAMA. THE EASTERN PARTS OF COLBERT AND FRANKLIN COUNTY 
HAVE ALREADY RECEIVED AROUND 3 INCHES OF RAIN. AN ADDITIONAL 1 TO 2 
INCHES IS POSSIBLE WITH THE APPROACHING LINE AS IT MOVES OVER THE 
WARNED AREA BETWEEN 2 PM AND 4 PM CDT. THIS COULD CAUSE EXCESSIVE 
RUNOFF AND FLASH FLOODING.

* SOME LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
  LEIGHTON...LITTLEVILLE...MUSCLE SHOALS...RUSSELLVILLE...           
  SHEFFIELD AND TUSCUMBIA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 3476 8781 3458 8782 3439 8783 3438 8754
      3458 8754 3469 8745 3479 8742 3482 8752

$$

SCHAUB
2 follow-up statements
000 
WGUS74 KHUN 101929
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
223 PM CDT WED MAY 10 2006

ALC033-059-102115-
FRANKLIN AL-COLBERT AL-
223 PM CDT WED MAY 10 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
COLBERT AND FRANKLIN COUNTIES...

AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVIEST PART OF A LINE OF THUNDERSTORMS HAD MOVED INTO 
WESTERN LAWRENCE COUNTY. RAINFALL OF AROUND 1/2 INCH OCCURRED ALONG 
THE LEADING EDGE OF THE LINE...AND ANOTHER 1/4 TO 1/2 INCH IS 
POSSIBLE THROUGH 3 PM CDT. COUNTY EMERGENCY MANAGERS IN COLBERT AND 
FRANKLIN COUNTIES REPORTED ONLY MINOR PONDING OF WATER ON ROADS AT 
210 PM CDT.

LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...  
TUSCUMBIA...SHEFFIELD...MUSCLE SHOALS AND LEIGHTON.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3476 8781 3458 8782 3439 8783 3438 8754
      3458 8754 3469 8745 3479 8742 3482 8752

$$

SCHAUB
000 
WGUS74 KHUN 101947
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
247 PM CDT WED MAY 10 2006

ALC033-059-102000-
FRANKLIN AL-COLBERT AL-
247 PM CDT WED MAY 10 2006

...THE FLASH FLOOD WARNING FOR COLBERT AND FRANKLIN COUNTIES HAS BEEN
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL WAS 
ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING.
SOME MINOR FLOODING MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING
IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELED.

LAT...LON 3476 8781 3458 8782 3439 8783 3438 8754
      3458 8754 3469 8745 3479 8742 3482 8752

$$

SCHAUB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at May 10, 11:20 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 10, 11:20 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1120 AM CDT WED MAY 10 2006

.UPDATE...
LATEST SFC ANALYSIS SHOWS THE WARM FRONT EXTENDING FROM A SFC LOW
NEAR THE ARKLATEX ACROSS CENTRAL MS AND INTO SRN AL. MESOHIGH AND
ASSOCIATED OUTFLOW BOUNDARY WAS NOTED ALONG AN ARC FROM UOX-GWO-
PBF. THIS BOUNDARY WAS A RESULT OF THE MCS MOVING INTO NW AL ATTM.
BEST CONVERGENCE AND SFC BASED INSTABILITY EXTENDS ALONG AND SOUTH
OF A JACKSON TO MONTGOMERY LINE. FURTHER NORTH...SFC BASED
INSTABILITY IS VERY MARGINAL AS DEBRIS CLOUDS FROM EARLY MRNG MCS
IS HANGING TOUGH. SOME SERIOUS QUESTIONS EXIST ABOUT HOW FAR NORTH
THE SFC BOUNDARY (AND DEEP LAYER INSTABILITY) PROGESSES AHEAD OF
THE COLD FRONT. THERE IS A WINDOW OF OPPORTUNITY BETWEEN WHEN THE
CURRENT MCS MOVES ACROSS THE REGION (NEXT COUPLE OF HOURS) AND
AHEAD OF THE COLD FRONT AND ATTENDANT MCS FOR DESTABILIZATION. SOME
BREAKS WERE ALREADY NOTED ACROSS THE MS DELTA SOUTH OF MEMPHIS.

LOOKING AT INSTABILITY AND KINEMATIC PARAMETERS FROM SREF GUIDANCE
AND 12KM NAM INDICATE HIGHEST POTENTIAL FOR ROTATING SUPERCELLS AND
TORNADOES WILL BE ACROSS CENTRAL MS/SRN AL (VCNTY OF SFC WARM
FRONT). FURTHER NORTH...0-3 KM BULK SHEAR IS PRETTY IMPRESSIVE...BUT
THE O-1 KM SHEAR IS NOT THAT STRONG. THUS...HAVE BACKED OFF A BIT ON
TORNADO WORDNIG IN HWO. SPC WILL ALSO BE TRIMMING BACK THE NRN
HALF OF THE MODERATE RISK. HOWEVER...IT IS HIGHLY LIKELY THAT A
STRONG/SEVERE SQUALL LINE WILL SWEEP ACROSS AHEAD OF THE FRONT
LATER TODAY. MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.
ADDITIONAL SHRA/TSRA ALSO A GOOD BET WITH STRONG WAA AND
SUFFICIENT ELEVATED INSTABILITY.

ALL IN ALL...CURRENT FCST IN PRETTY GOOD SHAPE. HIGH POPS THIS
AFTN AND EVENING SEEM A GOOD BET. DEBATED ABOUT FLASH FLOOD WATCH
FOR TODAY...BUT SO FAR STORM CLUSTERS HAVE BEEN MOVING AT A BRISK PACE.
NEXT MCS IN THE TRAIN ALSO MOVING AT ABOUT 50 KTS. FFG IS FAIRLY
LOW (1-1.5/HR NW AL...AND 1.5-2/HR) FOR THE REMAINDER. SEVERAL
LOCATIONS HAVE RECEIVED 1-2 AMOUNTS OVER THE PAST 36 HOURS...SO
WE WILL HAVE TO MONITOR FOR ISOLD FLASH FLOODING.

&&

.PREV DISCUSSION...ISSUED 959 AM CDT WED MAY 10 2006...
SURFACE CHARTS SHOW A WARM FRONT JUST TO THE WEST AND SOUTH OF
THE AREA...WITH THE MOISTURE-RICH 70+ DEWPOINT AIRMASS STILL SOUTH
AND WEST OF JACKSON MS. POPS ARE NEARLY A NO-BRAINER FOR
TODAY...THE ONLY REASON I DID NOT GO WITH 100 POPS IS BECAUSE
THERE APPEARS TO BE A BREAK DURING THE DAY AFTER THIS FIRST ROUND
SWEEPS ACROSS. TEMPS TODAY ARE GOING TO BE TOUGH BUT IF WE CAN GET
AN HOUR OR TWO OF SUNSHINE WE SHOULD APPROACH 80. WILL PROBABLY
TAKE A BROADER 75-80 RANGE IN THE ZONES.

VIRTUALLY THE ENTIRE AREA IS IN THE SPC DAY 1 MODERATE RISK. THE
MAIN THREAT DURING THE DAY TODAY IS LARGE HAIL AND GUSTY TO DAMAGING
WINDS WITH MORE DISCRETE CELLS...THEN THE THREAT TURNS ALMOST
EXCLUSIVELY TO DAMAGING WINDS BY LATE AFTERNOON AND THROUGH THE
EVENING AS THE CELLS CONGEAL INTO A LINE EITHER ALONG OR AHEAD OF
THE COLD FRONT. THE SURFACE FRONT SHOULD APPROACH THE WESTERN
COUNTIES BY 00Z...AND MOVE THROUGH BY AROUND 06Z. THE MOISTURE-RICH
70+ DEWPOINT AIR MAY VERY WELL GET IN HERE AHEAD OF THE FRONT...
ESPECIALLY IN THE TYPICAL MOISTURE POOLING JUST AHEAD OF THE
CONVECTIVE LINE.

THE OTHER QUESTION IS HEAVY RAIN. PWATS ARE ABOVE 1.50 FROM MID
AFTERNOON THROUGH FROPA AND QUICK BURSTS OF VERY HEAVY RAIN IN
STORMS LOOK LIKELY. FOR NOW...WILL HOLD OFF ON ISSUANCE OF A FLOOD
WATCH BUT IF THE CURRENT RAIN AREAS OVER MS BOTH DROP A FAIR AMOUNT
OF RAIN HERE THIS MORNING...I MAY REVISIT THIS LATER THIS MORNING.

NOW ON TO THE REST OF THE FORECAST...

SHORT TERM (THURSDAY THROUGH SATURDAY NIGHT)...
AFTER FRONTAL PASSAGE...AN UNSEASONABLY STRONG UPPER LOW OVER THE
WESTERN GREAT LAKES SITS AND SPINS THROUGH FRIDAY NIGHT. WE SHOULD
LOSE THE CLOUDS BUT THE STRONG SFC LOW WILL HELP SEND SOME COOL AIR
DOWN THIS WAY. OUR COOLER EASTERN VALLEYS COULD DROP INTO THE LOWER
40S ONE OF THE NIGHTS IN THE SHORT TERM.

THE LOW STARTS TO MOVE SATURDAY...AND WHILE THERE ARE DIFFERENCES IN
THE MODELS RELATIVE TO EXACTLY WHERE THE LOW WANTS TO GO...BOTTOM
LINE IS IT WILL BE ENOUGH TO SEND ANOTHER SFC FRONT DOWN AND QUICKLY
THROUGH. RETURN FLOW IS MINIMAL AT BEST SO RETAINED JUST LOW CHANCE
POPS SATURDAY AND SATURDAY NIGHT. FORCING COULD BE ENOUGH SATURDAY
AFTERNOON FOR A THUNDERSTORM OR TWO.

EXTENDED (SUNDAY THROUGH NEXT WEDNESDAY)...
THIS PERIOD IS A TRICKY FORECAST AT BEST. BOTH THE 00Z GFS AND THE
18Z DGEX SHOW THE UPPER LOW HEADING FOR A TENNESSEE VALLEY VISIT.
THIS WOULD STICK US IN CLOUDS AND MAYBE EVEN LIGHT INSTABILITY RAIN
SHOWERS. THE ECMWF IS STARTING TO TREND SOUTHWARD TOO...SO I HAVE TO
GIVE THE IDEA A LITTLE WEIGHT. I EXTENDED SLIGHT CHANCE POPS THROUGH
MONDAY...AND THEY MAY HAVE TO BE TAKEN INTO TUESDAY IF THE AXIS OF
THE LONGWAVE TROUGH IS NOT THROUGH BY THAT TIME. FOR NOW LEFT IT
DRY. TEMPS WERE GENERALLY KEPT NEAR THE MEX GUIDANCE BUT I TRIED TO
DAMPEN SOME OF THE TREND TOWARD CLIMATOLOGY SINCE THIS IS A VERY
NON-CLIMATOLOGICAL PATTERN.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

15/CBD
Hazardous weather outlook, May 10, 1:10 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
110 PM CDT WED MAY 10 2006

ALZ001>010-016-TNZ076-096-097-101900-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
110 PM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A CLUSTER OF SHOWERS AND WEAKENING THUNDERSTORMS PUSHING ACROSS THE
INTERSTATE 65 CORRIDOR WILL CLEAR NORTHEAST ALABAMA BY AROUND 3
PM. BRIEF HEAVY RAIN AND FREQUENT LIGHTNING WILL ACCOMPANY THIS
LINE. HOWEVER...A STRONGER LINE OF THUNDERSTORMS WAS SITUATED ACROSS
CENTRAL AND NORTHERN MISSISSIPPI EARLY THIS AFTERNOON. THESE STORMS
ARE MOVING RAPIDLY EAST AND WILL MOVE INTO NORTHWEST ALABAMA AROUND
2 PM AND THEN ADVANCE QUICKLY EAST ACROSS THE NORTHERN PORTION OF
THE STATE. SOME OF THESE STORMS WILL BE STRONG TO MARGINALLY
SEVERE WITH THE PRIMARY THREATS BEING PENNY SIZED HAIL...GUSTY
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING.

ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS POSSIBLE LATE THIS
AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT. THE FRONT WILL
ENTER NORTHWEST ALABAMA AROUND 7 PM AND SWEEP EASTWARD ACROSS THE
REGION BY MIDNIGHT. THE GREATEST SEVERE THREAT WILL OCCUR ALONG AND
JUST AHEAD OF THIS COLD FRONT. INCREASING WIND SHEAR AHEAD OF THE
FRONT WILL SUPPORT SOME ROTATING STORMS LATE THIS AFTERNOON AND INTO
THE EVENING HOURS.

HOWEVER...WITH SUBSTANTIAL CLOUD COVER ACROSS THE REGION...THERE IS
SOME QUESTION ABOUT THE AMOUNT OF DESTABILIZATION THAT WILL OCCUR
AHEAD OF THE FRONT. CURRENTLY...A LINE OF STRONG TO SEVERE
THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT
LATE THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WITH THESE
STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS THE POTENTIAL
FOR A FEW ISOLATED SUPERCELLS...BUT THE OVERALL THREAT FOR TORNADOES
LOOKS TO BE HIGHER ACROSS CENTRAL MISSISSIPPI AND ALABAMA.

LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AND MAY CAUSE MINOR
FLOODING...ESPECIALLY WITHIN LOW LYING AND POOR DRAINAGE AREAS...
AS WELL AS LOCATIONS THAT RECEIVED SIGNIFICANT RAINFALL TUESDAY.

THE FRONT SHOULD EXIT THE FORECAST AREA AFTER MIDNIGHT...WITH
MUCH DRIER AND STABLE CONDITIONS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

A CHANCE FOR RAIN AND THUNDERSTORMS WILL EXIST SATURDAY THROUGH
MONDAY AS AN UNSEASONABLY STRONG AND SLOW-MOVING UPPER LEVEL
STORM SYSTEM MEANDERS FROM THE OHIO VALLEY TO THE MID ATLANTIC.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS LIKELY TODAY THROUGH TONIGHT.

CBD

In the hours before

Special weather statement, May 10, 10:20 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1020 AM CDT WED MAY 10 2006

ALZ002-003-101615-
COLBERT-FRANKLIN-
1020 AM CDT WED MAY 10 2006

...SIGNIFICANT WEATHER ALERT FOR COLBERT AND FRANKLIN COUNTIES UNTIL
1115 AM CDT...

AT 1019 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BURTON TO
MANTACHIE...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF IUKA
TO 9 MILES NORTHWEST OF FULTON...MOVING EAST AT 50 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ALLSBORO.
  MT HESTER.
  PLEASANT SITE.
  RED ROCK.
  PRIDE LANDING.
  NEW BETHEL.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

KULA
Special weather statement, May 10, 11:31 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1131 AM CDT WED MAY 10 2006

ALZ016-101730-
CULLMAN-
1131 AM CDT WED MAY 10 2006

...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 1230 PM CDT...

AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEAR CREEK TO 9
MILES NORTHEAST OF FAYETTE...OR ALONG A LINE EXTENDING FROM
HALEYVILLE TO 9 MILES NORTHEAST OF FAYETTE...MOVING EAST AT 55 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WILBURN.
  LOGAN.
  BALDWIN.
  PHELAN.
  CULLMAN.
  GOOD HOPE.
  HANCEVILLE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

KULA
Special weather statement, May 10, 11:44 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1144 AM CDT WED MAY 10 2006

ALZ004-007-101730-
LAWRENCE-MORGAN-
1144 AM CDT WED MAY 10 2006

...SIGNIFICANT WEATHER ALERT FOR LAWRENCE AND MORGAN COUNTIES UNTIL
1230 PM CDT...

AT 1142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS BEGINNING 9 MILES SOUTHEAST OF
MOULTON...AND STRETCHING WEST ACROSS SOUTHERN LAWRENCE
COUNTY...MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SPEAKE.
  DANVILLE.
  MASSEY.
  HARTSELLE.
  PRICEVILLE.
  SOMERVILLE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KULA
Special weather statement, May 10, 1:03 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
103 PM CDT WED MAY 10 2006

ALZ001>005-007-102000-
COLBERT-FRANKLIN-LAUDERDALE-LAWRENCE-LIMESTONE-MORGAN-
103 PM CDT WED MAY 10 2006

...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN...LAUDERDALE...
LAWRENCE...LIMESTONE AND MORGAN COUNTIES UNTIL 300 PM CDT...

AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CORINTH TO NEW
HARMONY TO 5 MILES SOUTH OF PYLAND...OR ALONG A LINE EXTENDING FROM
CORINTH TO 9 MILES SOUTHEAST OF NEW ALBANY TO 10 MILES SOUTHWEST OF
HOUSTON...MOVING EAST AT 65 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

THE STORMS WILL ARRIVE WESTERN LAUDERDALE...COLBERT AND FRANKLIN
COUNTIES BETWEEN 1:30 PM AND 2:00 PM...AND RAPIDLY PROGRESS ACROSS
THE REMAINDER OF THE ALERT AREA BETWEEN 2:00 PM AND 3:00 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA...AND
THESE STORMS COULD QUICKLY INTENSIFY TO SEVERE LEVELS.

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 12:00 PM CDTSevere Thunderstorm WarningHUNCullman, Morgan36 min
May 10, 1:27 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin48 min

Nearby

Flash Flood Warnings in Alabama, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.